Prostatitis Forum & Social Network

Acute and chronic prostatitis discussion. Arnon Krongrad, MD, moderator.

Has anyone experienced a deterioration of renal function in prostatitis?

In my case this is unfortunately the case. I have a test before and after illness. Within a half years my kidney disease have been damaged to the level of eGFR 65ml/min. This was due to increasing problems with urination, and tightened to make it back. This resulted in a reverse flow of urine into the kidneys and damage them. Dr. Kongrad suggested that it might also just be an excess of antibiotics, but there has been deterioration in renal function after stopping their use - over one year. Was it not to adopt the standards of medical devices worldwide that with prostatitis, and the deterioration of renal function LRP would recommend? As you can see a case such as mine showed the risk of kidney damage in prostatitis.

Has anyone had to suffer similar problems?

Views: 460

Reply to This

Replies to This Discussion

I read on the French forum about a guy who get kidney problem after his prostatitis started...his doctor has recommended to limit the fluid intake and also prescribed xatral to help urination. He's got severe back pain since the kidney issue.
Jef,

Have a look at the discussion about side effects of antibiotics in the Treatment Group. "Kidney problem" is a very nonspecific term and the anecdote you cite is impossible to dissect. However, antibiotics can reduce kidney function, much in the way they reduced the ear function that Rich mentions (he talks about poor balance, which is a problem of the inner ear).

See also the comment left for Marcin by Robert.

Admin note: As a reminder, our threads will be easier to follow if discussions are posted within groups. This discussion about the associated features of prostatitis could go into the Signs and Symptoms group. If about side effects of treatment, it would belong in the treatment group.
Very interesting discussion...I have myself been treated with months of antibiotics without success, even when a bacteria was isolated (ecoli) and the right antibiotic was choosen...it was also unsucessful.
I am not surprised that some prostatitis sufferer can finally complicate their conditions because of antibiotics overuse, what is sad is that we are monitored by doctors to receive them.

Nevertheless i am coming back to my anecdote...but I believe that this guy has not been poisened with antibiotics, he was describing urine backflow into his kidney because of urinary obstruction symptoms.
Right. He may have had kidney problems from the disease, not the treatment. Which would mean that he would need proper diagnosis and effective care before he potentially winds up on dialysis.

I had a rather disturbing conversation today with a patient who a few weeks after prostatitis developed hip dysfunction. He has seen a rheumatologist and been treated with methotrexate for presumed Reiter's syndrome (reactive arthritis). He then was found to have severe tendonitis in his internal back and pelvic muscles (by MRI). The question we have is if this rheumatological problem was the result of prolonged antibiotic use (his very first prostatitis treatment was a month of ciprofloxacin). This is a possible sequence of events: Prostatitis, antibiotics, tendonitis. Today, this man is almost a cripple from the hip problem, very miserable. And his doctors are suggesting more antibiotics.

Antibiotics are not without risk: Kidneys, ears, tendons, intestines ........ all are vulnerable to their side effects.

Reply to Discussion

RSS

Groups

Off Site Posts

GENERAL DISCLAIMER

The Prostatitis social network is intended for informational and educational purposes only. It is not engaged in rendering medical advice or professional services.

Any person who appears to knowingly solicit and/or render medical advice or promote a professional or commercial service on this site may be removed by the administrators without notice.

Information provided on this site should not be used for diagnosing or treating acute or chronic prostatitis or any other health problem or disease.

The Prostatitis social network is not a substitute for professional care. If you have or suspect you may have a health problem, please consult your health care provider.

© 2021   Created by Arnon Krongrad, MD.   Powered by

Badges  |  Report an Issue  |  Terms of Service